UK Woman Fully Healed from Topical Steroid Dependence After Realizing It Caused Worsening Eczema

Nina thought she would have lifelong eczema but is ecstatic to find out that her problem was prolonged use of topical steroid creams after learning about red skin syndrome through International Topical Steroid Awareness Network (ITSAN). After stopping the corticosteroid drugs completely, her skin is now totally healed with no signs of eczema.

  • Share on TwitterShare on FacebookShare on Google+Share on LinkedInEmail a friend
UK woman heals from topical steroid addiction

Nina Then and Now

ITSAN saved my life. The support and information I was given throughout my journey has been life changing.

(PRWEB) February 03, 2014

Twenty eight year old Nina found International Topical Steroid Awareness Network (ITSAN) in a moment of desperation after several failed attempts to clear up her worsening eczema.

From the time she was a baby, Nina would dig herself bloody due to the itchy, weepy eczema skin. Her parents tried the bandage method on her hands and feet to try and minimize her scratching and discomfort. Eventually, they resorted to infrequent applications of steroid cream to help alleviate Nina's itching. She vividly remembers constant weepy, itchy sores that were mostly on the palms of her hands.

As Nina grew she began to occasionally use a stronger steroid called Betnovate on her ailing skin. The eczema on her hands reached a peak during a stressful breakdown of her marriage and she saw her doctor who prescribed a stronger topical steroid called Mometasone. This one worked for a while but eventually Nina noticed the rashes were now spreading up her arms and to places she had never experienced eczema like her back, chest and stomach.

This did not seem like her childhood rashes anymore as the symptoms now included inflamed, red hot skin along with weeping and itching. Nina was referred to a local hospital dermatologist who prescribed an even more potent steroid cream called clobetasol. She was instructed to apply it all over her body before an emollient to allow it to soak in. After doing this for about 6 months with no improvement, Nina took matters into her own hands and Googled the term "side-effects of steroid creams" which promptly brought her to ITSAN.org.

Nina says she will never forget that day as it was the beginning of a changed life and skin for her. She estimates her addiction to topical steroids was about six months to a year and it took her approximately nine months of absolute horrific withdrawals to heal completely. During her recovery time, Nina spent many hours in the bath, crying and itching. Her mum and partner cared for her due to severe edema in the legs which prevented her from walking, incessant itching, insomnia, infected nail beds and adrenal fatigue. Feeling very helpless, she tried various things such as light therapy but realized that time was the only factor in her healing.

Nina is delighted that she is eczema-free for the first time in her life and has beautiful skin. She has resumed normal life again after taking six months off from her job and teaching fitness classes. Nina declares that topical steroid withdrawal was hellish but worth it to get where she is today and gladly declares "ITSAN saved my life. The support and information I was given throughout my journey has been life changing. Thank you ITSAN and everyone involved in it." Watch Nina's video here.


Contact

Attachments

corticosteroid addiction Learn More on Steroid Addiction

Steroid Addiction Article